Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 91, NWS Gaylord, MI

November 1, 2017

NWS Gaylord, MI issued this small craft advisory at Nov 1, 2017, 3:25 AM EDT. It took effect at Nov 1, 2017, 11:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2017, 3:25 AM EDT (07:25 UTC)
In effect from
Nov 1, 2017, 11:00 AM EDT
Expired
Nov 2, 2017, 2:27 PM EDT
In force
27 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

119 
WHUS73 KAPX 010725
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
325 AM EDT WED NOV 1 2017

LMZ323-341-342-344>346-011530-
/O.NEW.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
325 AM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-011530-
/O.NEW.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
325 AM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-011530-
/O.NEW.KAPX.SC.Y.0091.171101T2100Z-171102T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
325 AM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
6 follow-up statements
512 
WHUS73 KAPX 011430
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 AM EDT WED NOV 1 2017

LMZ323-341-342-344>346-012230-
/O.CON.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1030 AM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-012230-
/O.CON.KAPX.SC.Y.0091.171101T1500Z-171102T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1030 AM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-012230-
/O.CON.KAPX.SC.Y.0091.171101T2100Z-171102T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1030 AM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 6 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 6 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
536 
WHUS73 KAPX 011954
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT WED NOV 1 2017

LMZ323-341-342-344>346-020400-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
354 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-020400-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
354 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-020400-
/O.CON.KAPX.SC.Y.0091.171101T2100Z-171102T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
354 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
944 
WHUS73 KAPX 020202
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1002 PM EDT WED NOV 1 2017

LMZ323-341-342-344>346-021015-
/O.EXT.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1002 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-021000-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1002 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-021000-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1002 PM EDT WED NOV 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
368 
WHUS73 KAPX 020714
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
314 AM EDT THU NOV 2 2017

LHZ345>349-LSZ321-322-020815-
/O.CAN.KAPX.SC.Y.0091.000000T0000Z-171102T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
314 AM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-341-342-344>346-021515-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
314 AM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
073 
WHUS73 KAPX 021349
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
949 AM EDT THU NOV 2 2017

LMZ323-341-342-344>346-022200-
/O.CON.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
949 AM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
431 
WHUS73 KAPX 021827
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT THU NOV 2 2017

LMZ323-341-342-344>346-030230-
/O.CAN.KAPX.SC.Y.0091.000000T0000Z-171102T2200Z/
/O.NEW.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
227 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-030230-
/O.NEW.KAPX.SC.Y.0092.171103T0300Z-171103T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
227 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM EDT
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-030230-
/O.NEW.KAPX.SC.Y.0092.171103T0600Z-171103T1800Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
227 PM EDT THU NOV 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 1:24 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Nov 1, 1:24 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
124 AM EDT Wed Nov 1 2017

.UPDATE...
Issued at 1044 PM EDT Tue Oct 31 2017

WSW Lake effect now ongoing as expected across northern Emmet
County, northwest Cheboygan and southern portions of Mackinac and
Chippewa Counties. The most intense activity is across northwest
Emmet County where several inches of accumulation are expected by
early morning...hence the winter weather advisory. One worry is
with winds continuing to slowly back into the south southwest...a
smaller portion of the advisory area will be affected. Will leave
headline as is...since the snow will be of the very greasy variety
and it's the first "event" of the season. Besides the lake effect,
nothing of note going on across the remainder of the forecast
area.

&&

.NEAR TERM...(Tonight through Wednesday)
Issued at 411 PM EDT Tue Oct 31 2017

...Lake effect snow to reinvigorate over the tip of the mitt...

High impact weather potential...potentially healthy snowfall amounts
tonight in northern Emmet Co and surroundings.

High pressure will rapidly transit the Ohio Valley this evening. Our
low-winds will back considerably in response, becoming sw by late
evening and south for Wednesday. Diurnal heating has done its usual
thing to lake effect, with reasonably broad coverage of cellular
convection. This is still snow in interior sections, mixy in spots
toward Lakes MI/Huron. Precip trends are the main concern.

As we head toward dusk, diurnal instability wanes. Showers outside
of lake effect regimes will fade out, while within them showers will
attempt to reorganize into bands. With sw flow arriving, the prime
area of concern will be centered on the tip of northern lower MI.
Our air remains plenty cold enough for lake effect, and for snow at
that. We won't dislodge the cold air until late in the day on
Wednesday. In the meantime, we have a fairly lengthy period of
stable sw flow from 03z to 09z tonight.

Hi-rez short-term guidance really latches onto this event. Both HRRR
and Rap runs crank out near or over half an inch of liquid QPF in
parts of northern Emmet Co tonight. (A recent HRRR run - not the
most current - had a 0.85" bullseye). One difference from last night
is that we are targeting an area outside of the high elevations. The
BL should be warmer, and snow-liquid ratios lower. That's also the
end of a very long fetch over a warm Lake MI - how warm will the
marine layer be? That said, temps in that area are still bottoming
out when precip is occurring (Mackinac Isl crashed to 35f during
a recent snow shower). And PLN at 39/31 presently would support
wet snow via wet bulb effects.

Am going to post a one-county winter wx advis tonight for Emmet,
with 2-6 inches of potential snowfall north of Harbor Spgs.
Snowfall totals of around 3 inches will lead into the St Ignace
area, far nw Cheboygan Co, and small parts of eastern Chip/Mack
Cos. The impacted areas and snowfall amounts are not large enough
to warrant adding those counties to this advisory.

For Wednesday, continued backing of the low-level flow will push
snow showers off of Lake MI further west, into central and western
Mack Co and eventually out to ISQ. A decrease in intensity is
expected (especially in the afternoon), as continued warm
advection erodes and shallows-out instability. This will also
introduce more of a rain-snow mix into leftover precip. Will keep
snowfall amounts less than an inch in upper MI. Otherwise, spotty
rain/snow showers will also impact the nw lower MI coastline,
especially in the morning. Better synoptic forcing and more
widespread precip with the next system looks to arrive just after
00z.

Min temps tonight in the 20s to around 30f. Max temps Wednesday
near 40f to the mid 40s.

&&

.SHORT TERM...(Wednesday night through Friday)
Issued at 411 PM EDT Tue Oct 31 2017

...Widespread precipitation Wednesday night...

High Impact Weather Potential...Minor slushy snow accumulations
possible Wednesday evening across interior northern Lower and
eastern Upper.

Pattern Synopsis/Forecast...A potent shortwave and developing
surface low will track through the Upper Midwest and then cut across
northern Lake Superior Wednesday night into Thursday. Vigorous warm
air advection will develop Wednesday evening and continue overnight
as a ~50 knot low level jet passes just southeast of the forecast
area. This will pump increasing moisture into the region with PWATs
climbing above 0.7" for much of northern Lower overnight. Together
these features and the increased moisture will produce widespread
precipitation overnight across northern Michigan as they cross the
region. A cooler, drier airmass will progressively filter back into
the area on Thursday as the system departs and a large Canadian
surface high pressure builds in behind it.

Primary Forecast Concerns...Precip chances and precip-type evolution
Wednesday night into Thursday.

Any lingering lake effect showers over western Chip/Mack counties
should come to a fairly quick end Wednesday evening as warm air
advection ramps up and increasing low level flow backs to the SSE.

Bulk of the more widespread precip looks to overspread northern
Michigan after 8pm Wednesday and eventually exit our eastern
counties towards daybreak Thursday. At time of onset, forecast
soundings across northern Michigan are largely sub-freezing except
for an initially dry surface layer. Wet bulb zero heights are quite
low to start across eastern Upper and interior northern Lower, so
think precip will begin as snow or a rain/snow mix in these areas.
Near the coasts, precip should largely stay just rain. As WAA
intensifies from south to north overnight (leading to a nocturnal
temperature rise after midnight), soundings gradually warm and low
levels become almost isothermal. This will result in a south-to-
north transition to just rain, but until then it looks like it may
snow enough to produce a slushy inch or so of accumulation over
interior northern Lower, perhaps slightly higher amounts across
interior eastern Upper.

The LLJ and strongest WAA will lift off to the northeast around or
shortly after daybreak Thursday, taking the bulk of the heaviest
precip with them. However, scattered light rain showers will be
possible during the day as some mid-level energy and a somewhat
diffuse cold front work through the area. Additionally, it looks to
get cold enough aloft to generate enough lake instability over Lake
Superior to introduce lake effect rain showers over eastern Upper
late Thursday afternoon/evening. Influx of drier air as high
pressure noses into the area Thursday night will eventually bring an
end to all remaining precip overnight and allow for a cool but dry
day with some sunshine.

.LONG TERM...(Friday night through Tuesday)
Issued at 411 PM EDT Tue Oct 31 2017

High Impact Weather Potential...Minimal.

Unsettled weather returns as we head into the weekend with the large
surface high departing. Widespread warm air advection aloft out
ahead of a developing low east of the northern Rockies will kick off
a band of precip over the Upper Great Lakes late Friday night into
Saturday. As the parent low ejects towards Hudson Bay early next
week, a trailing cold front will eventually cross northern Michigan.
So, looking like more wet weather at times through the weekend and
cold enough nighttime temperatures to support some nocturnal snow
showers, mainly inland. Another incoming surface high looks to
dry things out a bit for most Monday into Tuesday, but a cold
airmass aloft may support additional lake effect showers off Lake
Superior. Temperatures will briefly warm a bit Sunday into Monday
with daytime highs in the 50s for much of northern Lower. Cooling
back down by Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 122 AM EDT Wed Nov 1 2017

Mostly VFR conditions expected today under some passing clouds.
Next area of widespread light rain and snow arrive quickly this
evening, spreading from west to east across the taf sites. Will
tentatively drop vis and cigs to MVFR range, although it remains
possible conditions may trend lower.

&&

.MARINE...
Issued at 411 PM EDT Tue Oct 31 2017

Ongoing small craft advisories are winding down in some waters,
though will reassess shortly as to whether any extensions are in
order. Advisory-level conditions are expected to return to at
least Lake MI by Wed afternoon, as high pressure moves east and
stronger southerly winds returns.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 8 AM EDT this morning for MIZ016.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...AS
NEAR TERM...JZ
SHORT TERM...MK
LONG TERM...MK
AVIATION...MB
MARINE...JZ
Hazardous weather outlook, Oct 31, 11:00 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
1100 PM EDT Tue Oct 31 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-011200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
1100 PM EDT Tue Oct 31 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...tonight.

Lake effect snow showers will affect far northwest lower Michigan
and portions of eastern upper Michigan. See the ongoing winter
weather advisory for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
precipitation amounts to the National Weather Service. Reports
may be made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter: twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

AJS

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.